Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

Adderall

I am a 20 year old male and are prescribed Adderall IR 20 mg twice a day. Ok first off I barely can notice anything anymore with the 20 mgs., but when I do take them everything is good to go. While im on Adderall my heart rate is normal but the next day my heart rate is up some. Which makes me nervous so I dont take my Adderall that day so badically I cant get on the routine.  So in short I take my Adderall one day, and heart rate stays normal, the next day my heart rate is up a little so it makes me too nervous to take it for a 2nd day in a row causing me to not be able to stay on a routine. So any thoughts on why this is? Is it cause im not use to the medication yet or what?
2 Responses
189897 tn?1441130118
COMMUNITY LEADER
   Adderall lasts 4 to 8 hours and then it is out of your system.  If anything is making your heart go up the next day - its probably the anxiety you have about the Adderall.   If the Adderall was going to make your heart go up, it would do it when it is in your system (usually within 30 mins or so) and not when it is out of your system.  But, this is something that you should talk with your doc about.
   I also wonder if you need it twice a day?  or if the second dose needs to be as strong.   And certainly if you are just starting out, there is always a bit of adjustment that has to go on.
    Try a high protein breakfast (liquid supplementation if you have to) and see if the one pill will work better and longer for you.
     What time of the day are you checking your heart rate?  Even just sitting up in the morning will cause it to increase.   Do you really have any good comparisons?
12594947 tn?1426142435
i also think anxiety. i dont take any amphetamines and sometimes wake up with a racing heart. i think it's because i suffer from anxiety and panic attacks. i even have a lot of weird dreams sometimes unpleasant. i've had strange sleep patterns since i can remember.

adderall IR should not last that long. i would tell your doctor.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?